Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Betaseron and Ampyra. GFR decreasing due to medications. Should I be concerned?

I am 53 with MS. I am on Betaseron and Ampyra. My GFR in June of 2011 was 62.1, January 2012 was 55.4, May 2012 was 75, November 2012 was 58 and last week was 52. I started Betaseron in April of 2012 and Amprya June 28th 2012. Should I be concerned that my GFR is decreasing due to the medications and why is there such fluctuation?? MDW Mom
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Welcome to HCM

Betaseron is an one of the effective treatment for MS, however decrease in GFR (decline in kidney function) has been reported in conditions such as hypertension, diabetes. If you experience dizziness, headaches, flashes of light please consult your primary physician for a consult.

However, looks like your GFR was already lower before you started with the fore-mentioned drugs indicating that the drugs may not be the reason for your lower GFR. I will advice you to consult your doctor if your GFR decreases further.

Hope this helps.
Answered: Thu, 18 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor